Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 207, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 21, 1998, 11:59 PM CDT for Decatur County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 1998, 11:59 PM CDT (04:59 UTC)
- Expired
- May 22, 1998, 12:35 AM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Decatur County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3731 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
411 WUUS1 KBNA 220501 RRA SVRBNA TNC039-220535- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1159 PM CDT THU MAY 21 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DECATUR COUNTY IN WESTERN TENNESSEE * UNTIL 1235 AM CDT * AT 1158 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES SOUTHEAST OF DECATURVILLE MOVING SOUTHEAST AT 35 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... CLIFTON BEND AT 1205 AM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 8:50 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 21, 8:50 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 PM CDT THU MAY 21 1998 SVR WX ABOUNDS ACROSS THE FA AS LARGE BOW ECHO COMPLEX CONTS TO MOVE SOUTHEAST THRU THE FA. SECONDARY DEVELOPMENT AREA ACRS SRN MO ATTM APPEARS TO BE QUITE A BIT MORE CALM THAN INITIAL SVR BOW ECHO WHICH MOVED THRU BNA AREA THIS EVENING. CURRENT FCST ATTM LOOKS GOOD FOR THE FA AND WL NOT RECOMMEND ANY CHGS YET W/WEATHER WATCHES STILL IN EFFECT FOR THE FA. TROUTMAN
In the hours before
Special weather statement, May 21, 10:03 PM CDT, 1 hour 56 minutes before
TNZ009-028>030-058-060>064-075>079-081-093>098-220320- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1003 PM CDT THU MAY 21 1998 ...THE SEVERE THUNDERSTORM WATCH FOR PORTIONS OF MIDDLE TENNESSEE HAS EXPIRED... THE IMMEDIATE THREAT FOR SEVERE WEATHER IN MIDDLE TENNESSEE HAS DIMINISHED. TT
Local storm report, May 21, 10:13 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0627 PM ERIN TN WIND DAMAGE
05/21/98 HOUSTON CITY POLICE REPORTED A FEW
TREES DOWN.
0653 PM EVA TN WIND DAMAGE
05/21/98 BENTON TREES BLOWN DOWN.
0840 PM RICKMAN TN WIND DAMAGE
05/21/98 OVERTON TREE DOWN ON HWY 293.
0900 PM TN WIND DAMAGE
05/21/98 GRUNDY TREES DOWN AROUND THE
COUNTY.
0905 PM TN WIND DAMAGE
05/21/98 FRANKLIN A FEW TREES DOWN
COUNTYWIDE.
0920 PM TN WIND DAMAGE
05/21/98 SEQUATCHIE NUMEROUS TREES DOWN
COUNTYWIDE.
0934 PM CRAWFORD TN WIND DAMAGE
05/21/98 OVERTON 2 TREES DOWN ON CUB
MOUNTAIN.
END/ORCHANIANLocal storm report, May 21, 10:13 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0627 PM ERIN TN WIND DAMAGE
05/21/98 HOUSTON CITY POLICE REPORTED A FEW
TREES DOWN.
0653 PM EVA TN WIND DAMAGE
05/21/98 BENTON TREES BLOWN DOWN.
0840 PM RICKMAN TN WIND DAMAGE
05/21/98 OVERTON TREE DOWN ON HWY 293.
0900 PM TN WIND DAMAGE
05/21/98 GRUNDY TREES DOWN AROUND THE
COUNTY.
0905 PM TN WIND DAMAGE
05/21/98 FRANKLIN A FEW TREES DOWN
COUNTYWIDE.
0920 PM TN WIND DAMAGE
05/21/98 SEQUATCHIE NUMEROUS TREES DOWN
COUNTYWIDE.
0934 PM CRAWFORD TN WIND DAMAGE
05/21/98 OVERTON 2 TREES DOWN ON CUB
MOUNTAIN.
END/ORCHANIANLocal storm report, May 21, 10:40 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM CLARKSVILLE TN WIND DAMAGE
05/21/98 MONTGOMERY SKYWARN SPOTTER REPORTED
TREES AND POWER LINES DOWN
IN CLARKSVILLE.
0615 PM SANGO TN 1 INCH HAIL
05/21/98 MONTGOMERY SKYWARN SPOTTERS REPORTED
QUARTER SIZE HAIL.
0627 PM ASHLAND CITY TN WIND DAMAGE
05/21/98 CHEATHAM SHERIFFS DEPARTMENT
REPORTED LARGE TREE LIMBS
DOWN.
0627 PM ERIN TN WIND DAMAGE
05/21/98 HOUSTON CITY POLICE REPORTED A FEW
TREES DOWN.
0650 PM GALLATIN TN .88 INCH HAIL
05/21/98 SUMNER DIME TO NICKEL SIZE HAIL.
0653 PM EVA TN WIND DAMAGE
05/21/98 BENTON TREES BLOWN DOWN.
0710 PM ANTIOCH TN WIND DAMAGE
05/21/98 DAVIDSON FEW ROOFS WERE BLOWN OFF
HOMES.
0710 PM NASHVILLE TN .75 INCH HAIL
05/21/98 DAVIDSON NASHVILLE EOC REPORTED
DIME SIZE HAIL IN THE
DOWNTOWN AREA.
0710 PM TN WIND DAMAGE
05/21/98 WILSON SHERIFFS OFFICE REPORTED
TREES WERE BLOWN DOWN
COUNTYWIDE.
0713 PM GALLATIN TN WIND DAMAGE
05/21/98 SUMNER NWS EMPLOYEE REPORTED
TREES BLOWN DOWN IN
GALLATIN.
0715 PM SMYRNA TN WIND DAMAGE
05/21/98 RUTHERFORD WIFE OF NWS EMPLOYEE
REPORTED LARGE TREE LIMBS
WERE BLOWN DOWN.
0721 PM FRANKLIN TN .75 INCH HAIL
05/21/98 WILLIAMSON SKYWARN SPOTTER REPORTED
HAIL IN THE DOWNTOWN AREA
AND ALSO 2 MILES WEST OF
I-65 IN FRANKLIN.
0725 PM TN WIND DAMAGE
05/21/98 BEDFORD TREES WERE DOWN
COUNTYWIDE.
0726 PM TN WIND DAMAGE
05/21/98 SMITH SHERIFFS OFFICE REPORTED
TREES DOWN
COUNTYWIDE...ESPECIALLY
ABOUT 10 MILES EAST OF
CARTHAGE ON HWY 70.
0730 PM TN WIND DAMAGE
05/21/98 CANNON SHERIFFS OFFICE REPORTED
NUMEROUS TREES DOWN AROUND
THE COUNTY.
0730 PM LINDEN TN WIND DAMAGE
05/21/98 PERRY TREES DOWN ON HWY 412 EAST
OF LINDEM.
0745 PM PARSONS TN .75 INCH HAIL
05/21/98 DECATUR DIME SIZE HAIL WAS
REPORTED.
0745 PM MURFREESBORO TN WIND DAMAGE
05/21/98 RUTHERFORD ROOF WAS BLOWN OFF ST.
ROSE CATHOLIC CHURCH. THE
REPORT WAS RELAYED BY A
RADIO STATION.
0800 PM BEECH GROVE TN WIND DAMAGE
05/21/98 COFFEE TREES AND POWER LINES WERE
DOWN.
0805 PM 5 W SMITHVILLE TN WIND DAMAGE
05/21/98 DEKALB SHERIFFS OFFICE REPORTED
TREES BLOWN DOWN.
0815 PM TN WIND DAMAGE
05/21/98 WAYNE SCATTERED REPORTS OF TREES
BLOWN DOWN AROUND THE
COUNTY.
0815 PM CENTERTOWN TN WIND DAMAGE
05/21/98 WARREN TREES WERE BLOWN DOWN.
ALSO DOWNED TREES AT
IRVING COLLEGE.
0822 PM RICKMAN TN
05/21/98 OVERTON FUNNEL CLOUD REPORTED BY
THE PUBLIC.
0825 PM COOKEVILLE TN WIND DAMAGE
05/21/98 PUTNAM TREES BLOWN DOWN IN
COOKEVILLE AND AREAS 2 TO
3 MILES WEST OF
COOKEVILLE.
0830 PM TN WIND DAMAGE
05/21/98 GILES SHERIFFS OFFICE REPORTED
A FEW TREES DOWN IN
NORTHERN PART OF COUNTY.
0830 PM TN WIND DAMAGE
05/21/98 LAWRENCE SCATTERED REPORTS OF TREES
AND POWER LINES DOWN
AROUND THE COUNTY.
0840 PM RICKMAN TN WIND DAMAGE
05/21/98 OVERTON TREE DOWN ON HWY 293.
0900 PM TN WIND DAMAGE
05/21/98 GRUNDY TREES DOWN AROUND THE
COUNTY.
0905 PM TN WIND DAMAGE
05/21/98 FRANKLIN A FEW TREES DOWN
COUNTYWIDE.
0905 PM TN WIND DAMAGE
05/21/98 FRANKLIN A FEW TREES WERE DOWN
AROUND THE COUNTY.
0915 PM TN WIND DAMAGE
05/21/98 VAN BUREN SHERIFFS OFFICE REPORTED
A FEW TREES DOWN AROUND
THE COUNTY.
0920 PM TN WIND DAMAGE
05/21/98 SEQUATCHIE NUMEROUS TREES DOWN
COUNTYWIDE.
0925 PM TN WIND DAMAGE
05/21/98 BLEDSOE SHERIFFS OFFICE REPORTED
NUMEROUS TREES AND POWER
LINES DOWN AROUND THE
COUNTY.
0934 PM CRAWFORD TN WIND DAMAGE
05/21/98 OVERTON 2 TREES DOWN ON CUB
MOUNTAIN.
A COMPILATION OF OUR SEVERE WEATHER OUTBREAK FOR THURSDAY MAY 21,1998.
END/ORCHANIANLocal storm report, May 21, 10:40 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1040 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM CLARKSVILLE TN WIND DAMAGE
05/21/98 MONTGOMERY SKYWARN SPOTTER REPORTED
TREES AND POWER LINES DOWN
IN CLARKSVILLE.
0615 PM SANGO TN 1 INCH HAIL
05/21/98 MONTGOMERY SKYWARN SPOTTERS REPORTED
QUARTER SIZE HAIL.
0627 PM ASHLAND CITY TN WIND DAMAGE
05/21/98 CHEATHAM SHERIFFS DEPARTMENT
REPORTED LARGE TREE LIMBS
DOWN.
0627 PM ERIN TN WIND DAMAGE
05/21/98 HOUSTON CITY POLICE REPORTED A FEW
TREES DOWN.
0650 PM GALLATIN TN .88 INCH HAIL
05/21/98 SUMNER DIME TO NICKEL SIZE HAIL.
0653 PM EVA TN WIND DAMAGE
05/21/98 BENTON TREES BLOWN DOWN.
0710 PM ANTIOCH TN WIND DAMAGE
05/21/98 DAVIDSON FEW ROOFS WERE BLOWN OFF
HOMES.
0710 PM NASHVILLE TN .75 INCH HAIL
05/21/98 DAVIDSON NASHVILLE EOC REPORTED
DIME SIZE HAIL IN THE
DOWNTOWN AREA.
0710 PM TN WIND DAMAGE
05/21/98 WILSON SHERIFFS OFFICE REPORTED
TREES WERE BLOWN DOWN
COUNTYWIDE.
0713 PM GALLATIN TN WIND DAMAGE
05/21/98 SUMNER NWS EMPLOYEE REPORTED
TREES BLOWN DOWN IN
GALLATIN.
0715 PM SMYRNA TN WIND DAMAGE
05/21/98 RUTHERFORD WIFE OF NWS EMPLOYEE
REPORTED LARGE TREE LIMBS
WERE BLOWN DOWN.
0721 PM FRANKLIN TN .75 INCH HAIL
05/21/98 WILLIAMSON SKYWARN SPOTTER REPORTED
HAIL IN THE DOWNTOWN AREA
AND ALSO 2 MILES WEST OF
I-65 IN FRANKLIN.
0725 PM TN WIND DAMAGE
05/21/98 BEDFORD TREES WERE DOWN
COUNTYWIDE.
0726 PM TN WIND DAMAGE
05/21/98 SMITH SHERIFFS OFFICE REPORTED
TREES DOWN
COUNTYWIDE...ESPECIALLY
ABOUT 10 MILES EAST OF
CARTHAGE ON HWY 70.
0730 PM TN WIND DAMAGE
05/21/98 CANNON SHERIFFS OFFICE REPORTED
NUMEROUS TREES DOWN AROUND
THE COUNTY.
0730 PM LINDEN TN WIND DAMAGE
05/21/98 PERRY TREES DOWN ON HWY 412 EAST
OF LINDEM.
0745 PM PARSONS TN .75 INCH HAIL
05/21/98 DECATUR DIME SIZE HAIL WAS
REPORTED.
0745 PM MURFREESBORO TN WIND DAMAGE
05/21/98 RUTHERFORD ROOF WAS BLOWN OFF ST.
ROSE CATHOLIC CHURCH. THE
REPORT WAS RELAYED BY A
RADIO STATION.
0800 PM BEECH GROVE TN WIND DAMAGE
05/21/98 COFFEE TREES AND POWER LINES WERE
DOWN.
0805 PM 5 W SMITHVILLE TN WIND DAMAGE
05/21/98 DEKALB SHERIFFS OFFICE REPORTED
TREES BLOWN DOWN.
0815 PM TN WIND DAMAGE
05/21/98 WAYNE SCATTERED REPORTS OF TREES
BLOWN DOWN AROUND THE
COUNTY.
0815 PM CENTERTOWN TN WIND DAMAGE
05/21/98 WARREN TREES WERE BLOWN DOWN.
ALSO DOWNED TREES AT
IRVING COLLEGE.
0822 PM RICKMAN TN
05/21/98 OVERTON FUNNEL CLOUD REPORTED BY
THE PUBLIC.
0825 PM COOKEVILLE TN WIND DAMAGE
05/21/98 PUTNAM TREES BLOWN DOWN IN
COOKEVILLE AND AREAS 2 TO
3 MILES WEST OF
COOKEVILLE.
0830 PM TN WIND DAMAGE
05/21/98 GILES SHERIFFS OFFICE REPORTED
A FEW TREES DOWN IN
NORTHERN PART OF COUNTY.
0830 PM TN WIND DAMAGE
05/21/98 LAWRENCE SCATTERED REPORTS OF TREES
AND POWER LINES DOWN
AROUND THE COUNTY.
0840 PM RICKMAN TN WIND DAMAGE
05/21/98 OVERTON TREE DOWN ON HWY 293.
0900 PM TN WIND DAMAGE
05/21/98 GRUNDY TREES DOWN AROUND THE
COUNTY.
0905 PM TN WIND DAMAGE
05/21/98 FRANKLIN A FEW TREES DOWN
COUNTYWIDE.
0905 PM TN WIND DAMAGE
05/21/98 FRANKLIN A FEW TREES WERE DOWN
AROUND THE COUNTY.
0915 PM TN WIND DAMAGE
05/21/98 VAN BUREN SHERIFFS OFFICE REPORTED
A FEW TREES DOWN AROUND
THE COUNTY.
0920 PM TN WIND DAMAGE
05/21/98 SEQUATCHIE NUMEROUS TREES DOWN
COUNTYWIDE.
0925 PM TN WIND DAMAGE
05/21/98 BLEDSOE SHERIFFS OFFICE REPORTED
NUMEROUS TREES AND POWER
LINES DOWN AROUND THE
COUNTY.
0934 PM CRAWFORD TN WIND DAMAGE
05/21/98 OVERTON 2 TREES DOWN ON CUB
MOUNTAIN.
A COMPILATION OF OUR SEVERE WEATHER OUTBREAK FOR THURSDAY MAY 21,1998.
END/ORCHANIANLocal storm report, May 21, 11:52 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 PM CDT THU MAY 21 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM LIVINGSTON TN FLASH FLOODING
05/21/98 OVERTON WATER OVER ROADS.
REPORTED BY LOCAL LAW
ENFORCEMENT.
TTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:00 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 50 min |
| May 21, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur | 48 min |
| May 21, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| May 21, 7:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 46 min |
| May 21, 7:25 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb | 45 min |
| May 21, 7:25 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 45 min |
| May 21, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 61 min |
| May 21, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 51 min |
| May 21, 8:03 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 47 min |
| May 21, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 50 min |
| May 21, 8:40 PM CDT | Severe Thunderstorm Warning | OHX | Bledsoe, Van Buren | 50 min |
| May 21, 8:53 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 47 min |
| May 21, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Marion, Sequatchie | 49 min |
| May 21, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 47 min |
| May 21, 9:12 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 48 min |
| May 21, 9:22 PM CDT | Flash Flood Warning | OHX | Sequatchie | 3 hr |
| May 21, 9:22 PM CDT | Flash Flood Warning | OHX | Overton | 3 hr |
| May 21, 9:22 PM CDT | Flash Flood Warning | OHX | Bledsoe, Van Buren | 3 hr |
| May 21, 9:22 PM CDT | Flash Flood Warning | OHX | Grundy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.